Leg sores

RevDSmith
By RevDSmith Latest Reply 2011-08-31 22:47:14 -0500
Started 2011-08-31 09:23:36 -0500

I have developed some dark red spots on my lower leg. One is bigger and has dry skin in the center. My Dr. Has not given me a very good answer when I ask him what they are. Does anyone know about this?


6 replies

RAINDANCER1950
RAINDANCER1950 2011-08-31 21:34:22 -0500 Report

HELLO REVDSMITH…YES …THIS IS ANOTHER PLAGUE ASSOCIATED WITH DIABETES…THE ELDERLY GENTLEMAN , I CARE FOR …SUFFERS THIS…CAN NOT REMEMBER THE MEDICAL TERM…BUT IT'S DUE TO THE EFFECTS OF DIABETICS HAVIND DAMAGE TO VEINS, WHEN SUGARS ARE NOT CONTROLED AT TIMES…IT CAUSE TINY VEINS TO FAIL IN GETTING ENOUGHT BLOOD TO UPPER LAYERS OF SKIN…THE TISSUES STARVE FOR 0 2 AND BEGIN TO BREAK DOWN , FLAKE AND WILL ITCH IS ALOT OF CASES TO THE POINT YOU ARE COMPELLED TO SCRATCH IT…SOMETIME , TIL IT BLEEDS , THEN SETTING YOUR SELF UP FOR THE MUCH DREADED DIABETIC ULCERS…THIS CONDITION IS ASSOCIATED WITH "P.A.D." IN MANY CASES…P.A.D IS WHEN ARTERIES AND LARGE VEINS , BECOME BLOCKED WITH PLAQUES , MUCH AS THE HEART DOES…THIS CAN , IF NOT TREATED , CAN LEAD TO LOSS OF LIMBS…NOW , I DO NOT WANT TO KNOCK YOUR DOCTOR…BUT, WITH SYMPTOMS AS YOU DESCRIBE…IF HE SAID ,NO BIG DEAL…I'D RUN…NOT WALK …TO ANOTHER DOCTOR…AND FORGET I EVER KNEW , THAT GUY !!…JUST ME …SAYING IT LIKE I SEE IT…SORRY…NO HARM INTENDED…PLEASE SEE YOUR DERMATOLOGIST AS SOON AS YOU CAN …THE MEDICATION WORKED LIKE MAGIC …FOR MY FRIEND…AND HE HAS SEVERE P A.D. BUT DUE TO A SEVERE HEART CONDITION, SURGICAL INTERVENTION IS OUT OF THE QUESTION !
HE IS VERY PLEASED THAT THE CREAM HAS WORKED SO WELL…AND HIS BREAK OUTS ARE ELIMANATED WITH REGULAR USE OF HIS MEDICATED CREAM.
HOPE I HELPED YOU…AND PLEASE LET ME KNOW HOW YOUR DOING…I SERIOUSLY WOULD SEE ANOTHER DOCTOR…BRENDA

RevDSmith
RevDSmith 2011-08-31 22:47:14 -0500 Report

Thanks Brenda! I plan on seeing a different Dr. Already so that is in the works. I will check with the dermatologist and let you know how it went.

Gemm
Gemm 2011-08-31 12:25:42 -0500 Report

Personally, if my doctor gave me vague answers to questions like that I'd do 2 things. 1st - find a specialist in whatever field to hopefully give me a better diagnosis and treatment if needed. 2 - I'd be looking for a different doctor who would be willing to take enough time to at least tell me what is wrong regardless of whether it was something serious or not. If I had those kinds of spots I'd be looking for either a specialist in diabetes or a dermatologist to take a look at them.
JMHO

I have seen patches like you describe on a friend of ours. His were from fluid under the skin but they also were pre-ulcers of the skin, and when he didn't take care of them they ruptured and became open sores. Wish I could remember what he was supposed to do but he had something from the doctor that he was supposed to be putting on several times a day. He died about 6 months ago or I'd call and ask him. Another preventable death had he taken care of his diabetes and general health by following doctors suggestions.

Hugs

realsis77
realsis77 2011-08-31 11:26:22 -0500 Report

What has your doctor said about them. Yes I've heard of leg sores and they can be caused from anything from diabetes, aids, skin cancer, and more things. You must talk to your doctor to find their orgin. This way you can receive the proper treatment. What did the doctor say if you don't mind me asking?

RevDSmith
RevDSmith 2011-08-31 11:56:52 -0500 Report

No, I don't mind… he said they were from swelling-related fluids getting under the tissue or something. He was pretty vague and doesn't seem too worried. I had cancer and get tested regularly and it's nothing like that, nor AIDS.

realsis77
realsis77 2011-08-31 13:50:22 -0500 Report

Thank God he is not thinking its serious. My brother gets those kind of sores from swelling and deep veinus thrombosis. They get very infected on my poor brother and are difficult for him to heal! He is not a diabetic like I am so it is not related to that. He is currently taking a blood thinner for blood clots and a water pill for the swelling. My brother is about 100 pounds over weight so it has been difficult for him. If your doctor continues to not be concerned about the sores id seek a second opnion. Perhaps you can get a water pill or something to help relieve the fluid. I would ask for some sort of relief from the doctor. Be extra cautious that they don't get infected like my brothers did. If I remember correctly my brother ended up with a staff infection in one of the sores! I'm so glad that your cancer free now thank God! Just be careful with the sores . It just seems to me the doctor should have done more to give you some relief! I truely hope you heal soon! Have you ever been checked for deep veinus thrombosis? Perhaps that could cause the fluid retention? My whole family had DVT including my self and I understand the fluid retention! I wish you the very best and pray you will be better soon! God bless you!